# SDR 2002FA0001226

- Difficulty date: October 2, 2002
- Submitted: October 29, 2002
- Operation: General aviation
- Aircraft: N5711B
- Make and model: Cessna 182
- Aircraft serial: 33711
- Engine: Cont O470R
- System (JASC): 8011 · Engine Starter
- Part: Starter
- Part number: C12ST1
- Part serial: C2210117
- Condition: Inoperative
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

STARTER DOES NOT ALLOW THE STARTER ADAPTER TO DISENGAGE WHEN THE ENGINE STARTS.  THE RESULT IS EXCESSIVE HEAT AND WEAR WHICH RAPIDLY DESTROYS THE EFFECTIVENESS OF THE ADAPTER.  WITHIN 30-60 HOURS THE ADAPTER MUST BE REPLACED.
